"The U.S. Food and Drug Administration announced today that injectable drugs used in total parenteral nutrition (TPN) in critical shortage will be imported into the United States and available to patients this week.
TPN is an intravenous"...
Patients should be informed of the early symptoms and signs of hypersensitivity reactions including hives, generalized urticaria, tightness of the chest, dyspnea, wheezing, faintness, hypotension, and anaphylaxis. Patients should be advised to discontinue use of the product and contact their physician and/or seek immediate emergency care, depending on the severity of the reaction, if these symptoms occur.
Some viruses such as hepatitis A are particularly difficult to remove or inactivate at this time. Although the overwhelming number of hepatitis A cases are community acquired, there have been reports of these infections associated with the use of such plasma-derived products. Therefore, physicians should be alert to the potential symptoms of hepatitis A infections and inform patients under their supervision receiving plasma-derived products to report potential symptoms promptly.
Evidence of hepatitis A may include several days to weeks of poor appetite, tiredness, and low-grade fever followed by nausea, vomiting and pain in the belly. Dark urine and a yellowed complexion are also common symptoms. Patients should be encouraged to consult their physicians if such symptoms occur.
Last reviewed on RxList: 3/6/2009
This monograph has been modified to include the generic and brand name in many instances.
Additional Mononine Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Find out what women really need.